# SDR 2023FA0000435

- Difficulty date: August 18, 2023
- Submitted: August 18, 2023
- Operation: General aviation
- Aircraft: N403BL
- Make and model: Diamon DA 40 NG
- Aircraft serial: 40NC054
- Aircraft time: 2,509 hours
- Engine: Austro E4
- Engine time: 662 hours
- System (JASC): 7100 · Powerplant System
- Part: Engine
- Part number: E4A
- Part serial: E4A06152
- Condition: Mismanufactured
- Part time: 662 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, P
- Precautionary procedure: A

## Discrepancy

REPEATED ENGINE ROUGHNESS ISSUES - (1) ENGINE ROUGHNESS W/ OSCILLATING RPM AND VERY AGGRESSIVE JOLTING AT 75% CRUISE POWER. ANY POWER ABOVE 75% STARTING JOLTING AGGRESSIVELY AGAIN. (2) ENGINE ROUGHNESS AT 2,000FT. RPM WENT INTO THE RED, PULLED POWER BACK. WENT TO ADD POWER BACK IN AT FULL THROTTLE WOULD ONLY GET UP TO 1760 RPM. COULD NO LONGER CLIMB BUT COULD MAINTAIN ALTITUDE. (3) RPM OVERSPEED WITH LOAD DROP WHILE LEVEL @F2,600' MSL. FOLLOWED BY RPM FLUCTUATIONS. (4) ENGINE ROUGHNESS WHILE IN CRUISE
